Ask a doctor

Facial Drooping After Botox

The overdose of botox has affected my daughters face and looks as if she has had a stroke. Can this be corrected?

Doctor Answers (8)

Too much Botulinum Toxin (Dysport or Botox): wait for it to wear off.

+2

Your best option is to allow time for the Botulinum Toxin (Dysport or Botox) effect to dissipate rather than to try another intervention which could aggravate the appearance.


Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Facial drooping after BOTOX can occur

+1

Facial drooping after BOTOX can occur if an excess amount of the product is used in the wrong areas. But, this is rare and it will go away.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

Botox overdose

+1

Today's Botox injections are very safe. My advise will be to go again to your surgeon, let them evaluate your daughter. Ask how many units of Botox were injected and were. This way you will have more information if it was an overdose. You have to also think the possibility of another problem going on; stroke, Bell's palsy, MG, MS. Do not jump too soon to conclusions. Seek medical advise from the injecting physician.

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.5 out of 5 stars 14 reviews

You might also like...

Botox caused an appearance similar to a stroke

+1

I would not jump to conclusions that your daughter had an overdose of Botox. You have not described the areas of facial weakness and it could very well be that rather than too much Botox, there was a small amount placed in an inappropriate location which affected a muscle group that wasn't supposed to be treated, or her anatomy is slighlty different than normal and the appropriate location of her injection affected her misplaced muscle (I would guess it would be the former). If there was treatment of the crows feet and the injector treated too far towards the cheekbone and under the eye, then the smile muscles could be affected on that side and her cheek and lip will fall on that side. In this case when she would smile or speak it would look obvious as the other side would elevate but not the side of the Botox.  The similar effect can occur when the bunny lines of the nose are treated too far down on the side of the nose. If the DAO muscle is treated to elevate the corner of the lip, but the injections is done too close to the lip then the other side would lower when opening the mouth but not the treated side. In these cases of asymmetry, the other side can be treated with botox to create an equal relaxed look but function is further impaired.  The result does wear off around three months.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

BOTOX gone BAD

+1

I am sorry that your daughter has had an unfortunate experience with BOTOX.  At this point in time there is not a remedy for this problem.  The only remedy for excessive effects of BOTOX has to do with droopy upper eyelids in the form of specific eye drops.  In about 4 month all the effects of her BOTOX should be gone.

Dr. ES

Earl Stephenson, Jr., MD, DDS
Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

Facial drooping after Botox

+1

Yes, she must have had an overdose in units of Botox. Return to injector to evaluate. There is a slim possibility that she is having an additional unrelated issue, like a stroke, bell's palsy. Seek medical intervention than.

From MIAMI Dr. B

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

These are very adverse treatment results

+1

This type of facial weakness after a BOTOX treatment are actually quite disabling.  I don't believe that it is reasonable to believe that this will resolve in weeks.  This might be a best case estimate.  However, I have seen the facial weakness last 4 months which is consistent to the length of BOTOX effects.  Even after the worst of weakness begins to improve visually, the facial weakness can cause disabling depression and dysphoria.  I would recommend that you daughter consider psychological support during this period to help proactively manage the emotional consequences of this problem.

Eventually time will resolve the symptoms and unfortunately there is not way to speed up it resolution.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Bad Botox effect will wear off in 3 or 4 months.

+1

Hi.

There probably is no way to correct Botox induced sagging.  The good news is that it will be better in a few weeks.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.